Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Will marijuana raise serotonin or histamine levels?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 558 Questions
will marijuana raise serotonin and or histamine levels
Posted Thu, 23 Aug 2012 in Drug Abuse
Answered by Dr. Ashwini Kolur 3 hours later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Many drugs can affect serotonin levels in the body. Alcohol, nicotine and marijuana cause a burst in the release of serotonin by your neurons, resulting in an initially elevated euphoric mood. However, once the initial feeling of euphoria fades, serotonin levels drop lower than they were originally, a significant serotonin depletion. Often, this leads to continued drinking or smoking in a futile effort to regain the initially heightened serotonin levels.

The person who has used marijuana for longer time, their histamine levels are extremely low.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor